Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Contents of Volume 29, Number 1

“Theoretical mathematics”: toward a cultural synthesis of mathematics and theoretical physics
Arthur Jaffe and Frank Quinn.
Bull. Amer. Math. Soc. 29 (1993), 1-13
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 1202292
On the passage from local to global in number theory
B. Mazur.
Bull. Amer. Math. Soc. 29 (1993), 14-50
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 1202293
Quasipositivity as an obstruction to sliceness
Lee Rudolph.
Bull. Amer. Math. Soc. 29 (1993), 51-59
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 1193540
A counterexample to Borsuk’s conjecture
Jeff Kahn and Gil Kalai.
Bull. Amer. Math. Soc. 29 (1993), 60-62
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 1193538
The genus-minimizing property of algebraic curves
P. B. Kronheimer.
Bull. Amer. Math. Soc. 29 (1993), 63-69
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 1193539
Average case complexity of linear multivariate problems
H. Woźniakowski.
Bull. Amer. Math. Soc. 29 (1993), 70-76
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 1193541
Adding handles to the helicoid
David Hoffman, Fu Sheng Wei and Hermann Karcher.
Bull. Amer. Math. Soc. 29 (1993), 77-84
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 1193537
Absence of Cantor spectrum for a class of Schrödinger operators
Norbert Riedel.
Bull. Amer. Math. Soc. 29 (1993), 85-87
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 1199856
Topological invariance of intersection lattices of arrangements in $\mathbf{CP}^{2}$
Tan Jiang and Stephen S.-T. Yau.
Bull. Amer. Math. Soc. 29 (1993), 88-93
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 1197426
A counterexample to the rigidity conjecture for rings
Raymond C. Heitmann.
Bull. Amer. Math. Soc. 29 (1993), 94-97
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 1197425

Book Reviews

Book reviews do not contain an abstract. You may download each review in this issue using the links below.

Submodular functions and optimization theory, by S. Fujishige.
Reviewer: Richard P. McLean and William W. Sharkey
Bull. Amer. Math. Soc. 29 (1993), 98-104
Review information
Full-text PDF
Finite soluble groups, by Klaus Doerk and Trevor Hawkes.
Reviewer: Cheryl E. Praeger
Bull. Amer. Math. Soc. 29 (1993), 104-106
Review information
Full-text PDF
Topics in non-commutative geometry, by Yuri I. Manin.
Reviewer: Ivan Penkov
Bull. Amer. Math. Soc. 29 (1993), 106-111
Review information
Full-text PDF
Algorithmic algebraic number theory, by M. Pohst and H. Zassenhaus.
Reviewer: René Schoof
Bull. Amer. Math. Soc. 29 (1993), 111-113
Review information
Full-text PDF
The cohomology of groups, by Leonard Evens.
Reviewer: Richard G. Swan
Bull. Amer. Math. Soc. 29 (1993), 113-116
Review information
Full-text PDF
Mathematical analysis and numerical methods for science and technology, Volume 5. Evolution Problems 1, by translated from French by Alan Craig Robert Dautray and Jacques-Louis Lions.
Reviewer: Karen A. Ames
Bull. Amer. Math. Soc. 29 (1993), 117-120
Review information
Full-text PDF
Topics in varieties of group representations, by Samuel M. Vovsi.
Reviewer: Peter M. Neumann
Bull. Amer. Math. Soc. 29 (1993), 120-123
Review information
Full-text PDF
Geometry of reflecting rays and inverse problems, by V. M. Petkov and L. N. Stoyanov.
Reviewer: J. Sj"ostrand
Bull. Amer. Math. Soc. 29 (1993), 124-125
Review information
Full-text PDF
Ergodic theorems for group actions, by Arkady Tempelman.
Reviewer: H. O. Georgii
Bull. Amer. Math. Soc. 29 (1993), 126-130
Review information
Full-text PDF
Combinatorics of train tracks, by R. C. Penner with J. L. Harer.
Reviewer: W. Abikoff
Bull. Amer. Math. Soc. 29 (1993), 130-136
Review information
Full-text PDF
The general theory of integration, by Ralph Henstock.
Reviewer: Robert G. Bartle
Bull. Amer. Math. Soc. 29 (1993), 136-139
Review information
Full-text PDF
Multidimensional inverse scattering problems, by Alexander G. Ramm.
Reviewer: Reese T. Prosser
Bull. Amer. Math. Soc. 29 (1993), 139-144
Review information
Full-text PDF
Symmetries and Laplacians: Introduction to harmonic analysis, group representations and applications, by David Gurarie.
Reviewer: Audrey Terras
Bull. Amer. Math. Soc. 29 (1993), 144-149
Review information
Full-text PDF